Alert archive / West Virginia / Wind Advisories in 2023
Wind Advisory 10, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Apr 17, 2023, 4:25 AM EDT for Pocahontas County, Randolph County, West Virginia. It took effect at Apr 17, 2023, 11:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2023, 4:25 AM EDT (08:25 UTC)
- In effect from
- Apr 17, 2023, 11:00 PM EDT
- Expired
- Apr 18, 2023, 5:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.2
The text
As transmitted.
872 WWUS71 KRLX 170825 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 425 AM EDT Mon Apr 17 2023 WVZ523-526-171630- /O.NEW.KRLX.WI.Y.0010.230418T0300Z-230418T2100Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 425 AM EDT Mon Apr 17 2023 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 11 PM this evening to 5 PM EDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
990 WWUS71 KRLX 171718 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 118 PM EDT Mon Apr 17 2023 WVZ523-526-180130- /O.CON.KRLX.WI.Y.0010.230418T0300Z-230418T2100Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 118 PM EDT Mon Apr 17 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 11 PM this evening to 5 PM EDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
883 WWUS71 KRLX 180015 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 815 PM EDT Mon Apr 17 2023 WVZ523-526-180830- /O.CON.KRLX.WI.Y.0010.230418T0300Z-230418T2100Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 815 PM EDT Mon Apr 17 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY... * WHAT...West winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 5 PM EDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
503 WWUS71 KRLX 180812 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 412 AM EDT Tue Apr 18 2023 WVZ523-526-181615- /O.CON.KRLX.WI.Y.0010.000000T0000Z-230418T2100Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 412 AM EDT Tue Apr 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
448 WWUS71 KRLX 181612 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1212 PM EDT Tue Apr 18 2023 WVZ523-526-182100- /O.CON.KRLX.WI.Y.0010.000000T0000Z-230418T2100Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1212 PM EDT Tue Apr 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
793 WWUS71 KRLX 181804 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 204 PM EDT Tue Apr 18 2023 OHZ066-067-075-084-190215- /O.NEW.KRLX.FZ.W.0001.230419T0400Z-230419T1300Z/ Perry-Morgan-Athens-Vinton- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, McArthur, and Hamden 204 PM EDT Tue Apr 18 2023 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Perry, Morgan, Athens and Vinton Counties. * WHEN...From midnight tonight to 9 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ101>103-105-OHZ076-083-085>087-WVZ005>011-013>020-024>034-039- 040-515>518-190215- /O.NEW.KRLX.FR.Y.0003.230419T0400Z-230419T1300Z/ Greenup-Carter-Boyd-Lawrence KY-Washington-Jackson OH-Meigs- Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants- Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge- Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor- McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Marietta, Belpre, Jackson, Wellston, Oak Hill, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, and Meadow Bridge 204 PM EDT Tue Apr 18 2023 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of northeast Kentucky, southeast Ohio and central, northern, southeast, southern and western West Virginia. * WHEN...From midnight tonight to 9 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ WVZ523-526-182100- /O.CON.KRLX.WI.Y.0010.000000T0000Z-230418T2100Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 204 PM EDT Tue Apr 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
200 WWUS71 KRLX 182050 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 450 PM EDT Tue Apr 18 2023 WVZ523-526-182200- /O.EXP.KRLX.WI.Y.0010.000000T0000Z-230418T2100Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 450 PM EDT Tue Apr 18 2023 ...WIND ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... Wind gusts will gradually relax through the evening; therefore, the advisory will be allowed to expire. $$ OHZ066-067-075-084-190500- /O.CON.KRLX.FZ.W.0001.230419T0400Z-230419T1300Z/ Perry-Morgan-Athens-Vinton- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, McArthur, and Hamden 450 PM EDT Tue Apr 18 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Perry, Morgan, Athens and Vinton Counties. * WHEN...From midnight tonight to 9 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ101>103-105-OHZ076-083-085>087-WVZ005>011-013>020-024>034-039- 040-515>518-190500- /O.CON.KRLX.FR.Y.0003.230419T0400Z-230419T1300Z/ Greenup-Carter-Boyd-Lawrence KY-Washington-Jackson OH-Meigs- Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants- Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge- Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor- McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Marietta, Belpre, Jackson, Wellston, Oak Hill, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, and Meadow Bridge 450 PM EDT Tue Apr 18 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of northeast Kentucky, southeast Ohio and central, northern, southeast, southern and western West Virginia. * WHEN...From midnight tonight to 9 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Apr 17, 4:03 AM EDT, 22 minutes earlier.
Area forecast discussion, Apr 17, 4:03 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 403 AM EDT Mon Apr 17 2023 .SYNOPSIS... Large occlusion swirling through the Great Lakes today and tonight keeps cool air in place. Warming trend ensues by the middle of the week as the occlusion gives way to high pressure. && .NEAR TERM /THROUGH TONIGHT/... As of 400 AM Monday... Key Points: * Windy and cool today, much cooler than this past weekend * Enhanced fire danger possible across southwest Virginia this afternoon * High elevation snow showers tonight will not amount to much Much of the area will be enshrouded in a solidifying stratocu deck in low level moisture wrapping around an occlusion swirling about the Great Lakes today and tonight. However, later this morning, the southern edge of the stratocu deck will start edging northward, reaching into northern portions of the area by dawn Tuesday. Rain showers will be scattered about northern and central portions of the area this afternoon, retreating northward tonight, and then becoming increasingly confined to the mountains overnight, where they will change to snow showers at least across the higher terrain. However, shallow moisture depth and cloud top temperatures barely low enough to support ice nucleation spell limited accumulators of under an inch even up there. Conversely, the drier air to the south edging northward today will result in afternoon Rh values down around 30 percent across far southern portions of the area, mainly southwest Virginia, and may warrant coordination with the Virginia Department of Forestry for at least a possible Special Weather Statement. Wind gusts in the pressure gradient associated with the occlusion will reach 30 to 35 mph across the lowlands today, further enhancing the fire danger across the far south this afternoon, and 35 to 40 mph across the higher terrain, where better alignment could actually result in an increase in gusts there before dawn Tuesday, possibly to advisory criteria. Incorporated raw model data in with short term and central guidance blends for temperatures in a well mixed regime, with less emphasis on the then higher raw data overnight tonight, with below normal values, especially north on highs today. Incorporated the low HRRR and RAP13 time lag ensembles and HIRESWarw for dew points to capture the mixing and drying this afternoon. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... As of 142 PM Sunday... Key Points: * Scattered snow showers in the mountains Monday night. Generally little to no accumulation, but perhaps an inch or two in the highest elevations. * Breezy and little warmer on Tuesday. * Patchy frost possible Tuesday night, mainly to the north. Wind gusts ranging from 20-30 mph in the lowlands and 30-35 mph in the eastern mountains should gradually weaken after sunset on Monday with the loss of daytime boundary layer mixing, but some locations will remain breezy overnight due to a gusty 850 mb jet overhead. In addition, scattered snow showers will remain possible over the eastern mountains through early Tuesday morning before the low-level moisture retreats northward. We generally expect little to no snow accumulation in most of the mountainous areas, but isolated amounts of an inch or two is possible on the highest mountain peaks. Winds will turn gusty once again Tuesday afternoon as 25-35 kt 850 mb winds mix down to the surface. The surface isobaric gradient should begin to relax Tuesday afternoon as low pressure over the Northeast U.S. begins to pull away, and high pressure will settle into the region. By Tuesday afternoon, expect gradual clearing from south to north with temperatures rebounding into the low-to-mid 60s across the lowlands and the 50s across the eastern mountains. Clear and dry weather will continue into Tuesday night with winds becoming calm. This may lead to some patchy frost across northern areas and over the mountains as temperatures drop into the low-to-mid 30s overnight. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 1230 PM Sunday... Key Points: * A warming trend for the middle of the week. Temperatures reach the 80s Thursday afternoon across the lowlands. * Another storm arrives by late week, bringing unsettled and cooler weather for next weekend. 500-mb ridging will build over the Middle Ohio Valley for the middle of the week, which will lead to sunshine and a gradual warming trend. Temperatures are expected to reach the middle 80s again across the lowlands by Thursday afternoon. 500-mb heights will begin to fall on Friday as a vigorous 500-mb low and an associated cold front push eastward. Most models show the cold front pushing through the region late Friday or early Saturday. However, the 500-mb low will be slow to progress eastward, and some models suggest that the trough axis may remain over the Great Lakes throughout next weekend. This solution would result in an unsettled weather pattern with unseasonably cool temperatures across the Middle Ohio Valley, with scattered showers possible each day. Because of the uncertainty, we kept the chance of showers in the forecast for next weekend, and we will certainly wait for models to come into better agreement before going into more detail with the forecast. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... As of 205 AM Monday... Stratocu will swirl about much of the area today into tonight, as low level moisture wraps around a large occlusion swirling about the great Lakes. The stratocu will be mainly VFR 3500-5000 ft, except MVFR around 2500 ft at times in the mountains early this morning, and then MVFR for a time during the daylight morning hours out across the lowlands as well. MVFR ceilings are forecast to persist through tonight at EKN. Rain showers scattered about northern and central portions of the area this afternoon and tonight will have at most brief sub-VFR impacts at TAF sites. West to southwest surface flow will be occasionally gusty early this morning, with more persistent gusts of 25 to 30 kts later this morning through this afternoon, before gradually diminishing tonight, although gusts ot 15 to 20 kts could persist at northern sites tonight. Moderate to strong southwest flow aloft today will veer to strong west tonight. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY... FORECAST CONFIDENCE: Medium to high. ALTERNATE SCENARIOS: Extent/duration of MVFR on Monday may vary from the forecast. Gusty winds will fluctuate. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE MON 04/17/23 UTC 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19 EDT 1HRLY 04 05 06 07 08 09 10 11 12 13 14 15 CRW CONSISTENCY H H H H H H H M H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY M M H H H H H H H H H H EKN CONSISTENCY M M M M H H M H H H H H PKB CONSISTENCY H H H H H H H H H M H M CKB CONSISTENCY H H H H H H M H H M H M AFTER 06Z TUESDAY... IFR conditions possible over the higher mountainous terrain in snow showers tonight. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/JLB/GW/JMC NEAR TERM...TRM SHORT TERM...JMC LONG TERM...JMC AVIATION...TRM
Hazardous weather outlook, Apr 16, 9:00 PM EDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 900 PM EDT Sun Apr 16 2023 KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016-024>028- 033-034-039-515>522-524-525-180100- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Gallia-Lawrence OH- Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam- Kanawha-Roane-Mingo-Logan-Boone-Clay-Braxton-McDowell-Wyoming-Upshur- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Southeast Pocahontas- Northwest Randolph- 900 PM EDT Sun Apr 16 2023 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Low afternoon humidity and gusty winds will bring an increasing afternoon fire danger Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-084-085-WVZ009>011-017>020-029>032-040-180100- Perry-Morgan-Athens-Washington-Vinton-Meigs-Wood-Pleasants-Tyler- Wirt-Calhoun-Ritchie-Doddridge-Gilmer-Lewis-Harrison-Taylor-Barbour- 900 PM EDT Sun Apr 16 2023 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia and northern West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost is possible overnight Tuesday night into Wednesday morning. Low afternoon humidity and gusty winds will bring an increasing afternoon fire danger Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ523-526-180100- Northwest Pocahontas-Southeast Randolph- 900 PM EDT Sun Apr 16 2023 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong winds are expected Monday through Tuesday, with peak gusts as high as 45 to 50 mph possible Monday night into Tuesday. If confidence increases in these strong gusts, then a wind advisory would be needed. Also, light late season snowfall accumulations of an inch or two are possible Monday night into Tuesday. Low afternoon humidity and gusty winds could bring an increasing afternoon fire danger Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 5:10 PM EDT | Fire Weather Watch | RLX | Barbour, Boone, Braxton, Calhoun, Clay, Fayette and 17 more | 11 hr |
Nearby
Wind Advisories in West Virginia, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.